How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Steven Olsen Your Own Question
Steven Olsen
Steven Olsen, Therapist
Category: Mental Health
Satisfied Customers: 1765
Experience:  More than twenty years of expertise in counseling, psychological diagnosis and education
Type Your Mental Health Question Here...
Steven Olsen is online now
A new question is answered every 9 seconds

I am always clenching my teeth since I stopped taking Abilify.

This answer was rated:

I am always clenching my teeth since I stopped taking Abilify. will this stop?

Although this medication does not typically cause Tardive Dyskinesia, a condition where there is involuntary movements particularly of the facial area such as: grimacing, jaw clenching, lip smacking and eye blinking....there are cases where this medication has caused dystonia, a similar, but usually less permanent issue.

What should you do?

As this condition is typically reversible in its dystonia phase I would highly encourage you to seek a face to face consult with the prescribing physician. Medications can be given that can counter this possible side effect and any neurological appearing issue, such as jaw clenching, should be evaluated.

You may or may not have dystonia, but there is enough evidence that in some cases Abilify can cause symptoms such as you are experiencing. Please seek out a physician for a face to face evaluation as this is best practice, and even a second opinion from a different physician is warranted when symptoms of this nature.


Steven Olsen and other Mental Health Specialists are ready to help you

Related Mental Health Questions